Alert archive / California / Winter Storm Warnings in 2015

Winter Storm Warning 3, NWS Medford, OR

December 2, 2015Siskiyou County, California

NWS Medford, OR issued this winter storm warning at Dec 2, 2015, 3:13 PM PST for Siskiyou County, California. It took effect at Dec 3, 2015, 10:00 AM PST. It was in force for 24 hr. 3 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 2, 2015, 3:13 PM PST (23:13 UTC)
In effect from
Dec 3, 2015, 10:00 AM PST
Expired
Dec 4, 2015, 10:00 AM PST
In force
24 hr
Issued by
NWS Medford, OR

County Siskiyou County, CA

The radar

The Medford radar (KMAX), 56 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 3, 12:59 PM PSTHEAVY SNOW 2Mount Shasta, CAREPORTS MODERATE TO HEAVY SNOW STILL OCCURRING. BEGAN AROUND 10:00 AM. OBSERVER LOCATION NEAR HIGH SCHOOL.
Dec 3, 1:20 PM PSTSNOW 4Tennant, CASTILL SNOWING. ALSO DEAD TREES BLOWN OVER. OBSERVER LOCATION IN TENNANT.
Dec 3, 4:15 PM PSTSNOW 12 S Mount Shasta, CASPOTTER REPORTS 1 INCH OF SNOW ON GROUND AT HOUSE. OBSERVER LOCATION MT. SHASTA.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 12:00Z, 11.2 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 12:00Z on 2015-12-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 12:00Z on 2015-12-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 230 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
800 m above ground
0-6 km bulk shear
57 kt
0-1 km storm-relative helicity
230 m²/s²
0-3 km storm-relative helicity
480 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

840 
WWUS46 KMFR 022313
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
313 PM PST WED DEC 2 2015

...A PRE-WINTER STORM WILL BRING HEAVY SNOW WITH STRONG WINDS TO
TO THE REGION TOMORROW...

.A STRONG WINTER STORM WILL MOVE TO THE COAST TOMORROW MORNING.
STRONG WINDS WILL PRECEDE THE SYSTEM...WITH STRONG WINDS IN THE MT
SHASTA REGION...THE SHASTA VALLEY...THE CASCADES AND EAST OF THE
CASCADES THROUGH THE DAY AND INTO THE EVENING. SNOW MAY INITIALLY
BE WET AND STICK TO TREES WITH THE STRONG WINDS..POSSIBLY CAUSING
TREES TO TOPPLE IN THE CASCADES AND MT SHASTA AREA.

CAZ080>083-030715-
/O.NEW.KMFR.WS.W.0003.151203T1800Z-151204T1200Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITY OF...MOUNT SHASTA
313 PM PST WED DEC 2 2015

...WINTER STORM WARNING IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST
FRIDAY ABOVE 3500 FEET...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT FROM 10 AM THURSDAY TO 4 AM PST
FRIDAY. 

* SNOW ACCUMULATIONS: 3 TO 6 INCHES ACCUMULATION ARE POSSIBLE.

* TIMING: SNOW LEVELS ARE EXPECTED TO DROP TO NEAR 3500 FEET LATE
  THURSDAY MORNING...WITH THE HEAVIEST SNOWFALL RATES EXPECTED TO
  START MID TO LATE THURSDAY AFTERNOON.

* LOCATIONS INCLUDE: MOUNT SHASTA.

* WINDS: SOUTH 20 TO 30 MPH WITH GUSTS TO 50 MPH POSSIBLE IN THE
  SHASTA VALLEY AND IN THE MT SHASTA AREA ARE POSSIBLE.

* IMPACTS: THE COMBINATION OF HEAVY SNOW...INITIALLY WET...AND
  VERY STRONG WINDS MAY CAUSE TREES TO TOPPLE AND CAUSE PERIODS OF
  NEAR ZERO VISIBILITY. I-5 NEAR MT SHASTA AND HIGHWAY 89 BETWEEN
  MCCLOUD AND MT SHASTA CITY WITH BE MOST AFFECTED BY THE HEAVY
  AND BLOWING SNOW.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF SNOW
ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ORZ027-028-030715-
/O.NEW.KMFR.WW.Y.0009.151203T1800Z-151204T1200Z/
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...CRATER LAKE...DIAMOND LAKE
313 PM PST WED DEC 2 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 4 AM
PST FRIDAY...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 10 AM THURSDAY TO 4 AM
PST FRIDAY. 

* SNOW ACCUMULATIONS: 5 TO 9 INCHES ACCUMULATIONS ARE POSSIBLE.

* TIMING: SNOW LEVELS ARE EXPECTED TO DROP TO BELOW THE PASS
  LEVELS LATE THURSDAY MORNING...WITH THE HEAVIEST SNOWFALL RATES
  EXPECTED TO START MID TO LATE THURSDAY AFTERNOON.

* LOCATIONS INCLUDE: CRATER LAKE...DIAMOND LAKE.

* WINDS: SOUTH WINDS NEAR 50 MPH WITH GUSTS AS HIGH AS 70 MPH ARE
  POSSIBLE.

* IMPACTS: THE COMBINATION OF HEAVY SNOW...INITIALLY WET...AND
  VERY STRONG WINDS MAY CAUSE TREES TO TOPPLE AND CAUSE PERIODS OF
  NEAR ZERO VISIBILITY.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

ORZ025-030715-
/O.NEW.KMFR.WW.Y.0009.151203T1800Z-151204T1200Z/
EASTERN DOUGLAS COUNTY FOOTHILLS-
313 PM PST WED DEC 2 2015

...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM THURSDAY TO 4 AM
PST FRIDAY ABOVE 3000 FEET...

THE NATIONAL WEATHER SERVICE IN MEDFORD HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT FROM 10 AM THURSDAY TO 4 AM
PST FRIDAY. 

* SNOW ACCUMULATIONS: 2 TO 4 INCHES ACCUMULATION ARE EXPECTED
  ABOVE 3000 FEET.

* TIMING: SNOW LEVEL ARE EXPECTED TO DROP TO NEAR 3000 FEET LATE
  THURSDAY MORNING...WITH THE HEAVIEST SNOWFALL RATES EXPECTED TO
  START MID TO LATE THURSDAY AFTERNOON.

* LOCATIONS INCLUDE: RURAL AREAS ABOVE 3000 FEET.

* IMPACTS: SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS ON AREA
  ROADS AND HIGHWAYS INCLUDING HIGHWAY 138.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
4 follow-up statements
999 
WWUS46 KMFR 030701
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1101 PM PST WED DEC 2 2015

...A WINTER STORM WILL BRING HEAVY SNOW WITH STRONG WINDS TO THE
CASCADES AND MT. SHASTA AREA THURSDAY...

.A STRONG WINTER STORM WILL MOVE TO THE COAST TOMORROW MORNING.
STRONG WINDS WILL PRECEDE THE SYSTEM, ESPECIALLY IN THE MT SHASTA
REGION, THE SHASTA VALLEY, THE CASCADES, AND EAST OF THE CASCADES
THROUGH THE DAY AND INTO THE EVENING. SNOW WILL START IN THE
MOUNTAINS AND SHASTA AREA LATE THURSDAY MORNING AND CONTINUE INTO
THURSDAY NIGHT. SNOW WILL INITIALLY BE WET AND STICK TO TREES
AND WITH THE STRONG WINDS, TREES MAY TOPPLE.

CAZ080>083-031800-
/O.CON.KMFR.WS.W.0003.151203T1800Z-151204T1200Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITY OF...MOUNT SHASTA
1101 PM PST WED DEC 2 2015

...WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THURSDAY TO
4 AM PST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT FROM 10 AM THURSDAY TO
4 AM PST FRIDAY. 

* SNOW ACCUMULATIONS: 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS
  POSSIBLE. 

* TIMING: SNOW LEVELS WILL DROP TO NEAR 3500 FEET LATE THURSDAY
  MORNING...WITH THE HEAVIEST SNOWFALL RATES EXPECTED TO START MID
  TO LATE THURSDAY AFTERNOON.

* LOCATIONS INCLUDE: MOUNT SHASTA.

* WINDS: SOUTH 20 TO 30 MPH WITH GUSTS TO 50 MPH POSSIBLE IN THE
  SHASTA VALLEY AND MT SHASTA AREA.

* IMPACTS: THE COMBINATION OF HEAVY SNOW...INITIALLY WET...AND
  VERY STRONG WINDS MAY CAUSE TREES TO TOPPLE. POWER OUTAGES ARE
  POSSIBLE. PERIODS OF NEAR ZERO VISIBILITY ARE ALSO POSSIBLE IN
  HEAVY FALLING AND BLOWING SNOW, ESPECIALLY THURSDAY EVENING.

* ROAD IMPACTS: ROAD TEMPERATURES WILL BE ABOVE FREEZING AT THE
  ONSET OF SNOW. HOWEVER, SURFACES WILL COOL THROUGH THE AFTERNOON
  AND BY LATE AFTERNOON SNOW WILL START TO STICK TO ROADS. HIGHWAY
  89 BETWEEN MCCLOUD AND MT SHASTA CITY WILL BE THE FIRST TO
  BECOME SNOW COVERED, THEN INTERSTATE 5 NEAR MT. SHASTA CITY WILL
  BECOME SNOW COVERED AND SLIPPERY THURSDAY EVENING AND NIGHT.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ORZ027-028-031800-
/O.CON.KMFR.WW.Y.0009.151203T1800Z-151204T1200Z/
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...CRATER LAKE...DIAMOND LAKE
1101 PM PST WED DEC 2 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY
TO 4 AM PST FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY
TO 4 AM PST FRIDAY. 

* SNOW ACCUMULATIONS: 5 TO 9 INCHES.

* TIMING: SNOW LEVELS WILL DROP TO BELOW THE PASS LEVELS LATE
  THURSDAY MORNING...WITH THE HEAVIEST SNOWFALL RATES EXPECTED TO
  START MID TO LATE THURSDAY AFTERNOON.

* LOCATIONS INCLUDE: CRATER LAKE...DIAMOND LAKE.

* WINDS: SOUTH WINDS NEAR 50 MPH WITH GUSTS AS HIGH AS 70 MPH 
  ARE POSSIBLE. 

* IMPACTS: THE COMBINATION OF HEAVY SNOW...INITIALLY WET...AND
  VERY STRONG WINDS MAY CAUSE TREES TO TOPPLE AND CAUSE PERIODS OF
  NEAR ZERO VISIBILITY IN HEAVY FALLING AND BLOWING SNOW.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

ORZ025-031800-
/O.CON.KMFR.WW.Y.0009.151203T1800Z-151204T1200Z/
EASTERN DOUGLAS COUNTY FOOTHILLS-
1101 PM PST WED DEC 2 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY
TO 4 AM PST FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 10 AM THURSDAY
TO 4 AM PST FRIDAY. 

* SNOW ACCUMULATIONS: 2 TO 4 INCHES ABOVE 3000 FEET.

* TIMING: SNOW LEVEL WILL DROP TO NEAR 3000 FEET LATE THURSDAY
  MORNING...WITH THE HEAVIEST SNOWFALL RATES EXPECTED TO START MID
  TO LATE THURSDAY AFTERNOON.

* LOCATIONS INCLUDE: RURAL AREAS ABOVE 3000 FEET.

* IMPACTS: SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS ON 
  AREA ROADS AND HIGHWAYS INCLUDING HIGHWAY 138. 

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

WRIGHT
761 
WWUS46 KMFR 032307
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
307 PM PST THU DEC 3 2015


CAZ080>083-040715-
/O.CON.KMFR.WS.W.0003.000000T0000Z-151204T1200Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITY OF...MOUNT SHASTA
307 PM PST THU DEC 3 2015

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 4 AM PST FRIDAY. 

* SNOW ACCUMULATIONS: ADDITIONAL 1 TO 3 INCHES WITH LOCALLY
  HIGHER AMOUNTS ARE POSSIBLE.

* TIMING: THE HEAVIEST SNOWFALL RATES EXPECTED TO START BY LATE
  AFTERNOON.

* LOCATIONS INCLUDE: MOUNT SHASTA.

* WINDS: SOUTH 20 TO 30 MPH WITH GUSTS TO 50 MPH POSSIBLE IN 
  THE SHASTA VALLEY AND MT SHASTA AREA. 

* IMPACTS: THE COMBINATION OF HEAVY SNOW AND VERY STRONG WINDS
  MAY CAUSE TREES TO TOPPLE. POWER OUTAGES ARE POSSIBLE. PERIODS
  OF NEAR ZERO VISIBILITY ARE ALSO POSSIBLE IN HEAVY FALLING AND
  BLOWING SNOW...ESPECIALLY LATE AFTERNOON INTO THE EVENING.

* ROAD IMPACTS: ROAD SURFACES WILL CONTINUE TO SEE ACCUMULATIONS
  THROUGH THE NIGHT.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ORZ027-028-040715-
/O.CON.KMFR.WW.Y.0009.000000T0000Z-151204T1200Z/
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...CRATER LAKE...DIAMOND LAKE
307 PM PST THU DEC 3 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY. 

* SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 3 TO 6 INCHES.

* TIMING: HEAVIEST SNOWFALL RATES ARE EXPECTED TO START MID TO
  LATE AFTERNOON.

* LOCATIONS INCLUDE: CRATER LAKE...DIAMOND LAKE.

* WINDS: SOUTH WINDS NEAR 50 MPH WITH GUSTS AS HIGH AS 70 MPH 
  ARE POSSIBLE UNTIL LATE AFTERNOON.

* IMPACTS: THE COMBINATION OF HEAVY SNOW AND VERY STRONG WINDS
  MAY CAUSE TREES TO TOPPLE AND CAUSE PERIODS OF NEAR ZERO
  VISIBILITY IN HEAVY FALLING AND BLOWING SNOW.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

ORZ025-040715-
/O.CON.KMFR.WW.Y.0009.000000T0000Z-151204T1200Z/
EASTERN DOUGLAS COUNTY FOOTHILLS-
307 PM PST THU DEC 3 2015

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST
FRIDAY. 

* SNOW ACCUMULATIONS: 2 TO 4 INCHES ABOVE 3000 FEET.

* TIMING: THE HEAVIEST SNOWFALL RATES ARE EXPECTED TO START MID TO
  LATE AFTERNOON.

* LOCATIONS INCLUDE: RURAL AREAS ABOVE 3000 FEET.

* IMPACTS: SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS ON 
  AREA ROADS AND HIGHWAYS INCLUDING HIGHWAY 138.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
SVEN
387 
WWUS46 KMFR 041134
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
334 AM PST FRI DEC 4 2015

CAZ080>083-041800-
/O.EXT.KMFR.WS.W.0003.000000T0000Z-151204T1800Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITY OF...MOUNT SHASTA
334 AM PST FRI DEC 4 2015

...WINTER STORM WARNING NOW IN EFFECT UNTIL 10 AM PST THIS
MORNING...

THE WINTER STORM WARNING IS NOW IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

* SNOW ACCUMULATIONS: ADDITIONAL 1 TO 3 INCHES WITH LOCALLY 
  HIGHER AMOUNTS ARE POSSIBLE. 

* TIMING: SNOWFALL WILL DIMINISH LATER THIS MORNING.

* LOCATIONS INCLUDE: MOUNT SHASTA AND MCCLOUD ALONG HIGHWAY 89.

* ROAD IMPACTS: ROAD SURFACES WILL CONTINUE TO SEE ACCUMULATIONS
  THROUGH THIS MORNING.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE EXPECTED OR OCCURRING.  SIGNIFICANT AMOUNTS OF
SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST
TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR
VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

ORZ027-028-041800-
/O.EXT.KMFR.WW.Y.0009.000000T0000Z-151204T1800Z/
SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...CRATER LAKE...DIAMOND LAKE
334 AM PST FRI DEC 4 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS
MORNING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

* SNOW ACCUMULATIONS: ADDITIONAL ACCUMULATIONS OF 1 TO 3 INCHES.

* TIMING: SNOWFALL WILL DIMINISH LATER THIS MORNING. 

* LOCATIONS INCLUDE: CRATER LAKE...DIAMOND LAKE.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT
VISIBILITIES WILL BE LIMITED DUE TO A COMBINATION OF FALLING AND
BLOWING SNOW. USE CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN
AREAS.

&&

$$

ORZ025-041800-
/O.EXT.KMFR.WW.Y.0009.000000T0000Z-151204T1800Z/
EASTERN DOUGLAS COUNTY FOOTHILLS-
334 AM PST FRI DEC 4 2015

...WINTER WEATHER ADVISORY NOW IN EFFECT UNTIL 10 AM PST THIS
MORNING...

THE WINTER WEATHER ADVISORY IS NOW IN EFFECT UNTIL 10 AM PST THIS
MORNING. 

* SNOW ACCUMULATIONS: 1 TO 2 INCHES ABOVE 3000 FEET.

* TIMING: SNOWFALL WILL DIMINISH LATER THIS MORNING. 

* LOCATIONS INCLUDE: RURAL AREAS ABOVE 3000 FEET.

* IMPACTS: SNOW WILL CREATE HAZARDOUS DRIVING CONDITIONS ON 
  AREA ROADS AND HIGHWAYS INCLUDING HIGHWAY 138.

* VIEW THE HAZARD AREA IN DETAIL AT 
  HTTP://WEATHER.GOV/MEDFORD/HAZARD

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW
WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW
COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$
301 
WWUS46 KMFR 041803
WSWMFR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE MEDFORD OR
1003 AM PST FRI DEC 4 2015


CAZ080>083-041915-
/O.EXP.KMFR.WS.W.0003.000000T0000Z-151204T1800Z/
WESTERN SISKIYOU COUNTY-CENTRAL SISKIYOU COUNTY-
SOUTH CENTRAL SISKIYOU COUNTY-
NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY-
INCLUDING THE CITY OF...MOUNT SHASTA
1003 AM PST FRI DEC 4 2015

...WINTER STORM WARNING HAS EXPIRED...

THE WINTER STORM WARNING IS NO LONGER IN EFFECT. 


$$

ORZ025-027-028-041915-
/O.EXP.KMFR.WW.Y.0009.000000T0000Z-151204T1800Z/
EASTERN DOUGLAS COUNTY FOOTHILLS-SOUTH CENTRAL OREGON CASCADES-
SISKIYOU MOUNTAINS AND SOUTHERN OREGON CASCADES-
INCLUDING THE CITIES OF...CRATER LAKE...DIAMOND LAKE
1003 AM PST FRI DEC 4 2015

...WINTER WEATHER ADVISORY HAS EXPIRED...

THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. 


$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Medford, OR wrote its last area forecast discussion before this winter storm warning went out at Dec 2, 12:30 PM PST, 2 hours 43 minutes earlier.

Area forecast discussion, Dec 2, 12:30 PM PST, 2 hours 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
1230 PM PST WED DEC 2 2015

.DISCUSSION...UPDATE. THINGS CONTINUE ON TRACK WITH THE UPCOMING
SYSTEM. WITH MODELS CONTINUING TO SHOW 700 MB WINDS NEAR 80 KT WILL
LIKELY BE ADDING THE CASCADES TO THE WIND WARNING. SVEN

PREVIOUS DISCUSSION...A FRONT HAS MOVED INLAND THIS MORNING AND IS
NOW ROUGHLY ALONG THE CASCADES. RAIN WILL BE DIMINISHING TO SHOWERS
ON MUCH OF THE WEST SIDE THIS MORNING. SNOW IS CHANGING TO RAIN IN
THE CASCADES AS SNOW LEVELS RISE THIS MORNING. EAST OF THE CASCADES,
CAMERAS SHOW THAT SNOW IS CHANGING TO FREEZING RAIN AND THEN RAIN
FROM WEST TO EAST AS TEMPERATURE WARM. IT IS STILL COLD ENOUGH OVER
LAKE AND MODOC COUNTIES FOR A LITTLE MORE SUBSTANTIAL FREEZING RAIN
BEFORE IT WARMS UP THIS MORNING. WINTER WEATHER ADVISORIES REMAIN IN
EFFECT IN THESE AREAS THROUGH MID MORNING.

THIS FRONT WILL STALL AND WASH OUT OVER OUR AREA TODAY WITH
PRECIPITATION DIMINISHING. THE EXCEPTION WILL BE ALONG THE CURRY
COAST WHERE UPSLOPE FLOW WILL LIKELY KEEP RAIN GOING MUCH OF THE
DAY, HOWEVER IT WILL DECREASE IN INTENSITY. A RATHER VIGOROUS
UPPER WAVE WILL RIDE ALONG THE FRONT THIS EVENING AND BRING
ANOTHER SHOT OF MODERATE TO HEAVY RAIN TO MAINLY WEST SIDE AREAS.
WINDS WILL START TO PICK UP, AND DOWNSLOPE FLOW INTO THE ROGUE
VALLEY WILL LIKELY PREVENT RAIN FROM FALLING IN MEDFORD PROPER,
BUT THE REST OF THE WEST SIDE WILL GET WET AGAIN THIS EVENING.

RAIN WILL MOVE BACK OFFSHORE FOR THE MOST PART LATER TONIGHT INTO
THURSDAY MORNING AS A VERY STRONG LOW PRESSURE SYSTEM DEVELOPS
ALONG THE FRONT. AS EXPECTED, THE EUROPEAN MODEL IS NOW ON BOARD
WITH THE NORTH AMERICAN MODELS, AND ALL SHOW A VERY STRONG LOW
COMING INSIDE 130W. ALL SHOW THE LOW CENTER TO BE SUB-995 MB AND
THE STRONGEST ARE THE 02/00Z CANADIAN AND THE 02/06Z GFS BOTH OF
WHICH SHOW A 989 MB LOW. IT IS NOTABLE THAT THE CENTRAL PRESSURE
OF THE LOW DROPS AT A RATE OF ABOUT 1MB/HR TONIGHT INTO THURSDAY
MORNING. WHILE THE LOW WILL NOT TECHNICALLY "BOMB OUT" (I.E. IT
WON'T DROP THE FULL 24 MB IN 24 HOURS THAT DEFINES A
METEOROLOGICAL BOMB), IT WILL BE BRIEFLY DROPPING AT THAT KIND OF
RATE.

THIS HAS ALL THE HALLMARKS OF A WIND STORM FOR OUR AREA,
ESPECIALLY ALONG THE COAST, THE SHASTA VALLEY, AND EAST SIDE.
HOWEVER, STRONG DOWNSLOPING IS EXPECTED TO BRING STRONG WINDS TO
THE SURFACE IN THE ROGUE VALLEY AS WELL. THERE ARE STILL VERY
SLIGHT TIMING DIFFERENCES BETWEEN MODELS, BUT THE LOW WILL MAKE
ITS CLOSEST APPROACH AROUND 18Z (NOON) THURSDAY JUST OFF CAPE
BLANCO. STRONG WINDS ARE THUS EXPECTED ON THE WEST SIDE AND SHASTA
VALLEY THURSDAY MORNING INTO THE AFTERNOON, AND THEN JUST A LITTLE
LATER EAST OF THE CASCADES AS A STRONG UPPER JET MOVES THROUGH.
HIGH WIND WARNINGS AND ADVISORIES REMAIN IN EFFECT. IF ANYTHING,
WE WILL LIKELY NEED ADVISORIES FOR THE REST OF THE WEST SIDE AS
THERE DOESN'T APPEAR TO BE ANYTHING HINDERING WINDS THROUGH THE
ILLINOIS AND UMPQUA BASINS AS WELL. IN THE MEAN TIME, I'VE
INCREASED WINDS OVER THE ENTIRE AREA FOR THURSDAY.

THE HEAVIEST RAIN IS EXPECTED ALONG THE SOUTH COAST WITH THIS
SECOND SYSTEM, BUT INLAND AREAS WILL GET WET EVENTUALLY AS WELL.
THE BIGGEST CHALLENGE WITH THE FORECAST FOR THURSDAY IS THE SNOW
POTENTIAL AROUND MT. SHASTA CITY. WHILE IN GENERAL, SNOW LEVELS
WILL BE ABOVE 5000 FEET THURSDAY, HEAVY PRECIPITATION ON SOUTH
FLOW IN THE SHASTA AREA HAS THE EFFECT OF DRAGGING SNOW LEVELS
MUCH LOWER. MODEL THERMODYNAMICS ARE RIGHT AT THE THRESHOLD FOR
SNOW IN THE SHASTA AREA ON THURSDAY. TYPICALLY, WE NEED STRONG
SOUTH FLOW, 1000-700 MB THICKNESSES AT OR BELOW 2884 M, AND 850
TEMPERATURES AT OR BELOW +2C. MODELS CURRENTLY SHOW ALL OF THOSE
THINGS. THE ONLY LIMITING FACTOR MAY BE THAT WINDS ARE NOT ALIGNED
WELL OUT OF THE SOUTH (UPPER LEVEL WINDS ARE TOO WESTERLY).
NEVERTHELESS, SNOW HAS BEEN FORCED BACK INTO THE FORECAST IN THE
MT. SHASTA AREA. THERE IS NOT ENOUGH CONFIDENCE TO GO WITH A WATCH
YET, BUT THIS WILL BEAR WATCHING. IF THE MODELS GET MUCH WETTER OR
COLDER, WE CERTAINLY WILL NEED SOME HEADLINES FOR SNOW.

SHOWERY WEATHER MAY CONTINUE INTO FRIDAY ON THE WEST SIDE, BUT IN
GENERAL FRIDAY WILL BE A BREAK BEFORE THE NEXT SYSTEM IN THIS VERY
ACTIVE PATTERN ARRIVES SATURDAY. THE PREVIOUS EXTENDED DISCUSSION
FOLLOWS FOR REFERENCE. -WRIGHT

LONG TERM DISCUSSION FROM THE TUESDAY AFTERNOON AFD...SATURDAY
THROUGH TUESDAY NIGHT.  AN ACTIVE WEATHER PATTERN CONTINUES INTO
THE EXTENDED...WITH A SLOW-MOVING FRONTAL BOUNDARY AND ATMOSPHERIC
RIVER JUST OFFSHORE SATURDAY MORNING. SATURDAY WILL FEATURE GUSTY
SOUTH WINDS ACROSS MUCH OF THE FORECAST AREA...ESPECIALLY OVER THE
COASTAL WATERS AND AT THE COAST. A DEEP UPPER LOW OVER THE GULF OF
ALASKA WILL SHIFT EASTWARD AND HELP SHOVE THE FRONT INLAND ON
SUNDAY. THIS SHOULD BRING PRECIPITATION TO AT LEAST AREAS ALONG
AND WEST OF THE CASCADES. OPERATIONAL MODELS ARE IN GOOD AGREEMENT
WITH THE TIMING OF THIS SYSTEM...AND WITH THE OVERALL INTENSITY.
ENSEMBLE MEMBERS ARE ALSO IN GOOD AGREEMENT. SNOW LEVEL ON SUNDAY
SHOULD BE AROUND 5500 FEET DURING THE BRUNT OF THE PRECIPITATION.

A BREAK IN PRECIPITATION IS EXPECTED LATE SUNDAY INTO EARLY MONDAY
MORNING BEFORE ANOTHER SYSTEM MOVES IN MONDAY AFTERNOON. NOTE THAT
CONFIDENCE IS LOWER WITH TIMING AND DETAILS FOR THIS FRONT. IT IS
LIKELY THAT SNOW LEVELS WILL BE 6000 FEET OR HIGHER AS WARM FRONTAL
PRECIPITATION MOVES OVER THE AREA ON MONDAY.  TUESDAY WILL LIKELY
FEATURE A BREAK IN PRECIPITATION.

OF NOTE IS THE MESSAGE IN THE LATEST CLIMATE PREDICTION CENTER (CPC)
OUTLOOK FOR WEEK 2. CPC IS CALLING FOR INCREASED CHANCES FOR ABOVE
NORMAL PRECIPITATION AND ABOVE NORMAL TEMPERATURES FOR THIS TIME
PERIOD. THIS COULD MEAN...IF TEMPERATURES AREN'T SIGNIFICANTLY ABOVE
NORMAL...THAT MOUNTAINOUS AREAS COULD SEE MUCH-NEEDED INCREASED
SNOWPACK DURING THIS TIME PERIOD. -NSK

&&

.AVIATION...FOR THE 02/12Z TAF CYCLE...WIND SPEED SHEAR WILL BE THE
MAIN IMPACT FOR THE TAF PERIOD AT THE COAST, INCLUDING NORTH BEND,
ROSEBURG AND MEDFORD. HOWEVER, THERE IS A CHANCE WINDS ALOFT COULD
BRIEFLY DECREASE THIS AFTERNOON AT ROSEGURG AND MEDFORD AND KEEP
WIND SPEED SHEAR OUT. THIS WILL NEED TO BE LOOKED AT AGAIN LATER
THIS MORNING. IN FACT THERE'S A CHANCE SOME OF THE STRONGER WINDS
COULD SURFACE AT MEDFORD AIRPORT TOWARDS 12Z THURSDAY. MVFR AND
LOCAL IFR CONDITIONS WILL PREVAIL AT THE COAST THIS MORNING WITH A
CHANCE FOR IMPROVING CONDITIONS TO VFR THIS AFTERNOON. VFR
CONDITIONS SHOULD BE THE PREDOMINATE CONDITION FOR INLAND LOCATIONS,
HOWEVER COULD NOT RULE OUT BRIEF MVFR CIGS IN RAIN THIS MORNING WITH
MOUNTAINS PARTLY OBSCURED. CIGS WILL LOWER TO MVFR WITH LOCAL IFR AT
THE COAST TONIGHT. VFR CONDITIONS WILL PREVAIL TONIGHT FOR INLAND
LOCATIONS, BUT BRIEF MVFR CIGS ARE POSSIBLE AT ROSEBURG. -PETRUCELLI

&&

.MARINE....MARINE...UPDATED 230 AM PST WEDNESDAY 2 DEC 2015...AN ACTIVE
PATTERN IS EXPECTED FOR THE NEXT 7-10 DAYS WITH A SERIES OF FRONTS
MOVING THROUGH THE WATERS. WE'LL CATCH A RELATIVE BREAK IN WINDS AND
SEAS THIS MORNING AS THE FIRST FRONT PUSHES INLAND. THE SECOND FRONT
IS ALREADY TAKING SHAPE WEST OF THE WATERS AND WE'LL SEE WINDS AND
SEAS INCREASE ONCE AGAIN STARTING THIS AFTERNOON. THE NAM/GFS AND
CANADIAN ARE IN PRETTY GOOD AGREEMENT SHOWING A DEEPENING LOW INSIDE
OF 130W LATE TONIGHT INTO THURSDAY MORNING. EVEN THE EC IS CATCHING
ON TO THIS AND HAS THE LOW PLACED IN A SIMILAR POSITION AS THE EC.
THEREFORE IT'S A GOOD BET WE'LL HAVE STORM FORCE WINDS AND EXTREMELY
HEAVY SEAS AT THAT TIME. RIGHT NOW, IT LOOKS LIKE THE STRONGEST WINDS
AND SEAS WILL BE BETWEEN 4 AM AND 11 AM PST, BUT THE TIMING COULD
VARY WITH FUTURE MODEL RUNS. ALSO THE MODELS SUGGEST A WEAK OFFSHORE
COMPONENT, SO IT'S POSSIBLE WINDS MAY NOT BE AS STRONG RIGHT ALONG
THE COAST, ESPECIALLY NORTH OF CAPE BLANCO. LATER SHIFTS WILL NEED
TO REEVALUATE THIS. WINDS AND SEAS WILL DECREASE THURSDAY AFTERNOON
AND EVENING AS THE LOW CENTER MOVES INLAND AND WEAKENS. WEAK HIGH
PRESSURE WILL BUILD INTO THE WATERS FRIDAY WITH WINDS NOT EXPECTED
TO BE STRONG, BUT A WEST SWELL WILL INCREASE RESULTING IN AT LEAST
SMALL CRAFT CONDITIONS. THE NEXT FRONT WILL ARRIVE SATURDAY BRINGING
ANOTHER ROUND OF MODERATE TO STRONG WINDS AND HEAVY SEAS.
-PETRUCELLI

&&

.MFR WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING FROM 4 AM TO 10 PM PST THURSDAY FOR
     ORZ030-031.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR
     ORZ029>031.
     HIGH WIND WARNING FROM 10 PM THIS EVENING TO 1 PM PST THURSDAY
     FOR ORZ021-022.
     HIGH WIND WARNING FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY
     FOR ORZ026.
     WIND ADVISORY FROM 4 AM TO 10 PM PST THURSDAY FOR ORZ029.

CA...HIGH WIND WARNING FROM 4 AM TO 10 PM PST THURSDAY FOR CAZ085.
     WINTER WEATHER ADVISORY UNTIL 10 AM PST THIS MORNING FOR
     CAZ083>085.
     HIGH WIND WARNING FROM 10 PM THIS EVENING TO 4 PM PST THURSDAY
     FOR CAZ081.
     WIND ADVISORY FROM 4 AM TO 10 PM PST THURSDAY FOR CAZ083-084.

PACIFIC COASTAL WATERS...STORM WARNING FROM 7 PM THIS EVENING TO 4 PM
     PST THURSDAY FOR PZZ350-356-370-376.
     GALE WARNING UNTIL 7 PM PST THIS EVENING FOR PZZ350-356-370-376.
     HAZARDOUS SEAS WARNING UNTIL 7 PM PST THIS EVENING FOR
     PZZ350-356-370-376.

Nearby

Winter Storm Warnings in California, 2015Every winter storm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.